MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED ECCEN TRIC GLENOSPHERE +2MM DIA 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED ECCEN TRIC GLENOSPHERE +2MM DIA 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Implant Pain (4561)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient experienced an acromial fracture, which was not present before the surgery.The patient complained of pain radiating from the lateral aspect of the arm into the neck and the back of the scapula.A ct scan confirmed the presence of an acromial stress fracture.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.The opinion of the medical expert was requested for information on this case (very limited information provided), and stated as following: "an acromial stress fracture is a known adverse effect in rtsa.Also, acromial stress fractures pose a significant risk to female patients undergoing reverse total shoulder arthroplasty.While this procedure can be highly effective in restoring shoulder function, it can place increased stress on the acromion due to altered biomechanics.The unique anatomical and biomechanical differences in female shoulders, such as a smaller acromial undersurface and potentially lower bone density, may make them more susceptible to this type of fracture".A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information (as patient information, surgery information, additional images/x-rays) about the complaint event as well as the affected device must be available in order to clearly determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER PERFORM REVERSED ECCEN TRIC GLENOSPHERE +2MM DIA 36MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17768381
Report Number0001649390-2023-00236
Device Sequence Number7437754
Product Code PHX
UDI-Device Identifier00846832090402
UDI-Public00846832090402
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ032
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight52 KG